Approximate solutions of the Cahn-Hilliard equation via corrections to the mullins-sekerka motion

E. A. Carlen, M. C. Carvalho, E. Orlandi

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

We develop an alternative method to matched asymptotic expansions for the construction of approximate solutions of the Cahn-Hilliard equation suitable for the study of its sharp interface limit. The method is based on the Hilbert expansion used in kinetic theory. Besides its relative simplicity, it leads to calculable higher order corrections to the interface motion.

Original languageEnglish (US)
Pages (from-to)1-55
Number of pages55
JournalArchive For Rational Mechanics And Analysis
Volume178
Issue number1
DOIs
StatePublished - Oct 2005
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Analysis
  • Mathematics (miscellaneous)
  • Mechanical Engineering

Fingerprint

Dive into the research topics of 'Approximate solutions of the Cahn-Hilliard equation via corrections to the mullins-sekerka motion'. Together they form a unique fingerprint.

Cite this